Alert archive / Colorado / Winter Storm Warnings in 2022

Winter Storm Warning 3, NWS Denver/Boulder, CO

February 16, 202213 counties in Colorado

NWS Denver/Boulder, CO issued this winter storm warning at Feb 16, 2022, 3:32 AM MST for 13 counties in Colorado. It took effect at Feb 16, 2022, 2:00 PM MST. It was in force for 13 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 16, 2022, 3:32 AM MST (10:32 UTC)
In effect from
Feb 16, 2022, 2:00 PM MST
Expired
Feb 17, 2022, 2:58 AM MST
In force
13 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 39 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 16, 3:31 PM MSTSNOW 32 Ssw Estes Park, CO
Feb 16, 3:39 PM MSTSNOW 2Arvada, CO
Feb 16, 3:39 PM MSTSNOW 4.9Arvada, COCORRECTS PREVIOUS SNOW REPORT FROM ARVADA.
Feb 16, 4:05 PM MSTSNOW 23 N Northglenn, CO
Feb 16, 4:22 PM MSTSNOW 1.31 Nnw Louisville, CO
Feb 16, 4:38 PM MSTSNOW 21 Ssw Arvada, CO
Feb 16, 4:45 PM MSTSNOW 24 Ene Nederland, CO
Feb 16, 4:46 PM MSTSNOW 2.81 Wnw Northglenn, CO
Feb 16, 4:55 PM MSTSNOW 0.92 E Denver, CO
Feb 16, 4:58 PM MSTSNOW 2.61 Se Leyden, CO
Feb 16, 5:00 PM MSTSNOW 0.9Denver Intl Airport, CO
Feb 16, 5:00 PM MSTSNOW 1.73 Ssw Boulder, COBOULDER NWS OFFICE.
Feb 16, 5:02 PM MSTSNOW 2.5Westminster, CO
Feb 16, 5:20 PM MSTSNOW 1.81 S Greeley, CO
Feb 16, 5:40 PM MSTSNOW 2.73 Ene Cherry Creek Rese, CO
Feb 16, 5:51 PM MSTSNOW 3.32 E Broomfield, CO
Feb 16, 5:59 PM MSTSNOW 12 N Longmont, CO
Feb 16, 6:01 PM MSTSNOW 2.71 E Edgewater, CO
Feb 16, 6:05 PM MSTSNOW 52 Ssw Estes Park, CO
Feb 16, 6:21 PM MSTSNOW 2.31 Nnw Denver, CO
Feb 16, 6:28 PM MSTSNOW 3.61 Wnw Northglenn, CO
Feb 16, 7:06 PM MSTSNOW 3.5Morrison, CO
Feb 16, 7:10 PM MSTSNOW 3.53 N Cherry Creek Reserv, CO
Feb 16, 7:18 PM MSTSNOW 3.53 Wnw La Salle, CO
Feb 16, 7:24 PM MSTSNOW 42 E Broomfield, CO
Feb 16, 7:30 PM MSTSNOW 3.51 Ssw Arvada, CO
Feb 16, 7:30 PM MSTSNOW 43 Nne Cherry Creek Rese, CO
Feb 16, 7:30 PM MSTSNOW 52 Wsw Broomfield, CO
Feb 16, 7:35 PM MSTSNOW 4.5Conifer, CO
Feb 16, 7:40 PM MSTSNOW 4.53 Nne Englewood, CO
Feb 16, 7:45 PM MSTSNOW 3.33 Ssw Boulder, CO
Feb 16, 7:45 PM MSTSNOW 43 E Lakewood, CO
Feb 16, 7:51 PM MSTSNOW 51 Ne Brookvale, CO
Feb 16, 8:00 PM MSTSNOW 2.61 S Greeley, COCORRECTS PREVIOUS SNOW REPORT FROM 1 S GREELEY.
Feb 16, 8:00 PM MSTSNOW 2.61 W Aspen Springs, CO
Feb 16, 8:00 PM MSTSNOW 54 Ene Nederland, CO
Feb 16, 8:02 PM MSTSNOW 22 Nw Loveland, CO
Feb 16, 8:05 PM MSTSNOW 3.12 E Denver, CO
Feb 16, 8:10 PM MSTSNOW 3.13 Sse Denver, COSPOTTER J878.
Feb 16, 8:15 PM MSTSNOW 43 Sse Poudre Park, CO
Feb 16, 8:15 PM MSTSNOW 5.51 Nnw Genesee, CO
Feb 16, 8:17 PM MSTSNOW 3.62 Ne Thornton, CO
Feb 16, 8:20 PM MSTSNOW 4.41 Sw Westminster, CO
Feb 16, 8:24 PM MSTSNOW 41 Nne Morrison, CO
Feb 16, 8:45 PM MSTSNOW 23 Sw Fort Collins, CO
Feb 16, 8:48 PM MSTSNOW 1.82 N Longmont, CO
Feb 16, 9:00 PM MSTSNOW 51 Nne Morrison, COCORRECTS PREVIOUS SNOW REPORT FROM 1 NNE MORRISON.
Feb 16, 9:06 PM MSTSNOW 4.31 Wnw Northglenn, CO
Feb 16, 9:08 PM MSTSNOW 4.11 Nne Louisville, COSPOTTER B093.
Feb 16, 9:11 PM MSTSNOW 4.41 Nne Evergreen, CO
Feb 16, 9:11 PM MSTSNOW 5.23 Wnw Arvada, CO
Feb 16, 9:12 PM MSTSNOW 1.73 Ssw Castle Pines, CO
Feb 16, 9:15 PM MSTSNOW 71 Ssw Crescent Village, CO
Feb 16, 9:15 PM MSTSNOW 7.51 Nnw Genesee, CO
Feb 16, 9:16 PM MSTSNOW 2.74 Nne Erie, CO
Feb 16, 9:36 PM MSTSNOW 8.24 Sse Pinecliffe, CO
Feb 16, 9:40 PM MSTSNOW 44 Sw Timnath, CO
Feb 16, 9:40 PM MSTSNOW 5.52 Ese Horsetooth Mounta, CO
Feb 16, 9:47 PM MSTSNOW 8.81 Nnw Genesee, CO
Feb 16, 9:53 PM MSTHEAVY SNOW 5.13 Sw Aurora, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2022-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2022-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3066 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

923 
WWUS45 KBOU 161032
WSWBOU

URGENT - WINTER WEATHER MESSAGE
National Weather Service Denver CO
332 AM MST Wed Feb 16 2022

...SNOW IS EXPECTED TO IMPACT THE AFTERNOON AND EVENING COMMUTE 
TODAY. ...

.Snow will return to the mountains this morning, and then spread 
from northwest to southeast across the foothills and I-25 Corridor 
through the afternoon. The eastern plains will see snow develop late 
in the afternoon and evening.  Roads will initially remain wet, but 
closer to sunset they should become slick and snow covered.  The 
heaviest snow is expected to fall between 5 and 9 PM.

COZ035-036-038>041-161845-
/O.UPG.KBOU.WS.A.0002.220216T2100Z-220217T1200Z/
/O.NEW.KBOU.WS.W.0003.220216T2100Z-220217T1200Z/
Larimer and Boulder Counties Between 6000 and 9000 Feet-Jefferson
and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-Larimer County
Below 6000 Feet/Northwest Weld County-Boulder And Jefferson
Counties Below 6000 Feet/West Broomfield County-North Douglas
County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County-Elbert/Central and East Douglas
Counties Above 6000 Feet-
Including the cities of Elbert, Westcreek, Arvada, Central City,
Red Feather Lakes, Larkspur, Bailey, Evergreen, Georgetown,
Glendevey, City of Denver, Aurora, Littleton, Brighton, Boulder,
Highlands Ranch, Loveland, Kiowa, Estes Park, Longmont, Fondis,
Denver International Airport, Golden, Parker, Castle Rock,
Lakewood, Fort Collins, Nunn, Idaho Springs, Hereford, and
Nederland
332 AM MST Wed Feb 16 2022

...WINTER STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM 
MST THURSDAY...

* WHAT...Heavy snow possible. Total snow accumulations between 4 and 
  8 inches possible, with 6 to 12 inches in the foothills.

* WHERE...Portions of central, north central, and northeast Colorado.

* WHEN...From 2 PM this afternoon to 5 AM MST Thursday.

* IMPACTS...Travel could be difficult. The hazardous conditions 
  could impact the Wednesday evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
Colorado can be obtained by calling 5 1 1 or by going to www.cotrip.
org

&&

$$

COZ033-034-161845-
/O.NEW.KBOU.WW.Y.0010.220216T2100Z-220217T1200Z/
South and East Jackson/Larimer/North and Northeast
Grand/Northwest Boulder Counties Above 9000 Feet-South and
Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear
Creek/Summit/North and West Park Counties Above 9000 Feet-
Including the cities of East Slopes Mosquito Range, Indian Peaks,
Eisenhower Tunnel, Rocky Mountain National Park, East Slopes
Southern Gore Range, Mount Evans, Laramie and Medicine Bow
Mountains, Cameron Pass, Breckenridge, Kenosha Mountains, Winter
Park, Williams Fork Mountains, Willow Creek Pass, Rabbit Ears
Range, and Berthoud Pass
332 AM MST Wed Feb 16 2022

...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 
AM MST THURSDAY...

* WHAT...Snow expected. Total snow accumulations between 5 and 10 
  inches with the highest amounts on east facing slopes.

* WHERE...Rocky Mountain National Park and the Medicine Bow Range, 
  and The Mountains of Summit County, the Mosquito Range, and the 
  Indian Peaks.

* WHEN...From 2 PM this afternoon to 5 AM MST Thursday.

* IMPACTS...Travel could be difficult. The hazardous conditions 
  could impact the Wednesday evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for Colorado can be obtained by calling 5 1 1 or by going 
to www.cotrip.org

&&

$$

For more information from the National Weather Service, visit 
https://weather.gov/bou

RPK
4 follow-up statements
635 
WWUS45 KBOU 161828
WSWBOU

URGENT - WINTER WEATHER MESSAGE
National Weather Service Denver CO
1128 AM MST Wed Feb 16 2022

...SNOW IS EXPECTED TO IMPACT THE AFTERNOON AND EVENING COMMUTE 
TODAY. ...

.Snow has developing in the high mountains this morning.  It will 
spread from northwest to southeast across the foothills and I-25 
Corridor through the afternoon. The eastern plains will see snow 
develop late in the afternoon and evening.  Roads will initially 
remain wet, but closer to sunset they should become slick and snow 
covered.  The heaviest snow is expected to fall between 5 and 9 PM.

COZ035-036-038>041-170430-
/O.CON.KBOU.WS.W.0003.220216T2100Z-220217T1200Z/
Larimer and Boulder Counties Between 6000 and 9000 Feet-Jefferson
and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-Larimer County
Below 6000 Feet/Northwest Weld County-Boulder And Jefferson
Counties Below 6000 Feet/West Broomfield County-North Douglas
County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County-Elbert/Central and East Douglas
Counties Above 6000 Feet-
Including the cities of Elbert, Westcreek, Arvada, Central City,
Red Feather Lakes, Larkspur, Bailey, Evergreen, Georgetown,
Glendevey, City of Denver, Aurora, Littleton, Brighton, Boulder,
Highlands Ranch, Loveland, Kiowa, Estes Park, Longmont, Fondis,
Denver International Airport, Golden, Parker, Castle Rock,
Lakewood, Fort Collins, Nunn, Idaho Springs, Hereford, and
Nederland
1128 AM MST Wed Feb 16 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY...

* WHAT...Heavy snow possible. Total snow accumulations between 4 and 
  8 inches possible, with 6 to 12 inches in the foothills.

* WHERE...Portions of central, north central, and northeast Colorado.

* WHEN...Until 5 AM MST Thursday.

* IMPACTS...Travel could be very difficult. The hazardous conditions 
  could impact the Wednesday evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
Colorado can be obtained by calling 5 1 1 or by going to www.cotrip.
org

&&

$$

COZ033-034-170430-
/O.CON.KBOU.WW.Y.0010.220216T2100Z-220217T1200Z/
South and East Jackson/Larimer/North and Northeast
Grand/Northwest Boulder Counties Above 9000 Feet-South and
Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear
Creek/Summit/North and West Park Counties Above 9000 Feet-
Including the cities of East Slopes Mosquito Range, Indian Peaks,
Eisenhower Tunnel, Rocky Mountain National Park, East Slopes
Southern Gore Range, Mount Evans, Laramie and Medicine Bow
Mountains, Cameron Pass, Breckenridge, Kenosha Mountains, Winter
Park, Williams Fork Mountains, Willow Creek Pass, Rabbit Ears
Range, and Berthoud Pass
1128 AM MST Wed Feb 16 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST 
THURSDAY...

* WHAT...Snow expected. Total snow accumulations between 5 and 10 
  inches with the highest amounts on east facing slopes.

* WHERE...Rocky Mountain National Park and the Medicine Bow Range, 
  and The Mountains of Summit County, the Mosquito Range, and the 
  Indian Peaks.

* WHEN...Until 5 AM MST Thursday.

* IMPACTS...Travel could be very difficult. The hazardous conditions 
  could impact the Wednesday evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for Colorado can be obtained by calling 5 1 1 or by going 
to www.cotrip.org

&&

$$

For more information from the National Weather Service, visit 
https://weather.gov/bou

RJK
846 
WWUS45 KBOU 162255
WSWBOU

URGENT - WINTER WEATHER MESSAGE
National Weather Service Denver CO
355 PM MST Wed Feb 16 2022

...SNOW IS EXPECTED TO IMPACT THE EVENING COMMUTE. ...

.Snowfall continues to increase across across the foothills and I-25 
corridor this evening with areas of moderate to heavy snowfall. 
Roads will become snow covered resulting in hazardous travel 
conditions. The heaviest snow is expected to fall between 4 and 9 PM.

COZ035-036-038>041-171200-
/O.CON.KBOU.WS.W.0003.000000T0000Z-220217T1200Z/
Larimer and Boulder Counties Between 6000 and 9000 Feet-Jefferson
and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-Larimer County
Below 6000 Feet/Northwest Weld County-Boulder And Jefferson
Counties Below 6000 Feet/West Broomfield County-North Douglas
County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County-Elbert/Central and East Douglas
Counties Above 6000 Feet-
Including the cities of Elbert, Westcreek, Arvada, Central City,
Red Feather Lakes, Larkspur, Bailey, Evergreen, Georgetown,
Glendevey, City of Denver, Aurora, Littleton, Brighton, Boulder,
Highlands Ranch, Loveland, Kiowa, Estes Park, Longmont, Fondis,
Denver International Airport, Golden, Parker, Castle Rock,
Lakewood, Fort Collins, Nunn, Idaho Springs, Hereford, and
Nederland
355 PM MST Wed Feb 16 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY...

* WHAT...Heavy snow possible. Total snow accumulations between 4 and 
  8 inches possible, with 6 to 12 inches in the foothills.

* WHERE...Portions of central, north central, and northeast Colorado.

* WHEN...Until 5 AM MST Thursday.

* IMPACTS...Travel could be very difficult. The hazardous conditions 
  could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
Colorado can be obtained by calling 5 1 1 or by going to www.cotrip.
org

&&

$$

COZ033-034-171200-
/O.CON.KBOU.WW.Y.0010.000000T0000Z-220217T1200Z/
South and East Jackson/Larimer/North and Northeast
Grand/Northwest Boulder Counties Above 9000 Feet-South and
Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear
Creek/Summit/North and West Park Counties Above 9000 Feet-
Including the cities of East Slopes Mosquito Range, Indian Peaks,
Eisenhower Tunnel, Rocky Mountain National Park, East Slopes
Southern Gore Range, Mount Evans, Laramie and Medicine Bow
Mountains, Cameron Pass, Breckenridge, Kenosha Mountains, Winter
Park, Williams Fork Mountains, Willow Creek Pass, Rabbit Ears
Range, and Berthoud Pass
355 PM MST Wed Feb 16 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST 
THURSDAY...

* WHAT...Snow expected. Total snow accumulations between 5 and 10 
  inches with the highest amounts on east facing slopes.

* WHERE...Rocky Mountain National Park and the Medicine Bow Range, 
  and The Mountains of Summit County, the Mosquito Range, and the 
  Indian Peaks.

* WHEN...Until 5 AM MST Thursday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Wednesday evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for Colorado can be obtained by calling 5 1 1 or by going 
to www.cotrip.org

&&

$$

For more information from the National Weather Service, visit 
https://weather.gov/bou

Mensch
281 
WWUS45 KBOU 170306
WSWBOU

URGENT - WINTER WEATHER MESSAGE
National Weather Service Denver CO
806 PM MST Wed Feb 16 2022

...SNOW IS EXPECTED TO CONTINUE OVERNIGHT IMPACTING TRAVEL ...

.Snowfall continues in the foothills and I-25 corridor extending 
east onto the plains this evening. Areas of moderate to heavy 
snowfall in the foothills and Denver metro will trend lighter after 
midnight. Slick and hazardous travel conditions expected tonight 
into Thursday morning.

COZ035-036-038>041-171200-
/O.CON.KBOU.WS.W.0003.000000T0000Z-220217T1200Z/
Larimer and Boulder Counties Between 6000 and 9000 Feet-Jefferson
and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-Larimer County
Below 6000 Feet/Northwest Weld County-Boulder And Jefferson
Counties Below 6000 Feet/West Broomfield County-North Douglas
County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County-Elbert/Central and East Douglas
Counties Above 6000 Feet-
Including the cities of Elbert, Westcreek, Arvada, Central City,
Red Feather Lakes, Larkspur, Bailey, Evergreen, Georgetown,
Glendevey, City of Denver, Aurora, Littleton, Brighton, Boulder,
Highlands Ranch, Loveland, Kiowa, Estes Park, Longmont, Fondis,
Denver International Airport, Golden, Parker, Castle Rock,
Lakewood, Fort Collins, Nunn, Idaho Springs, Hereford, and
Nederland
806 PM MST Wed Feb 16 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY...

* WHAT...Snow ongoing. Total snow accumulations between 4 and 8 
  inches possible, with 6 to 12 inches in the foothills of Boulder 
  and Jefferson Counties. Slightly lighter amounts in Larimer County.

* WHERE...Portions of central, north central, and northeast Colorado.

* WHEN...Until 5 AM MST Thursday.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
Colorado can be obtained by calling 5 1 1 or by going to www.cotrip.
org

&&

$$

COZ033-034-171200-
/O.CON.KBOU.WW.Y.0010.000000T0000Z-220217T1200Z/
South and East Jackson/Larimer/North and Northeast
Grand/Northwest Boulder Counties Above 9000 Feet-South and
Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear
Creek/Summit/North and West Park Counties Above 9000 Feet-
Including the cities of East Slopes Mosquito Range, Indian Peaks,
Eisenhower Tunnel, Rocky Mountain National Park, East Slopes
Southern Gore Range, Mount Evans, Laramie and Medicine Bow
Mountains, Cameron Pass, Breckenridge, Kenosha Mountains, Winter
Park, Williams Fork Mountains, Willow Creek Pass, Rabbit Ears
Range, and Berthoud Pass
806 PM MST Wed Feb 16 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST 
THURSDAY...

* WHAT...Snow expected. Total snow accumulations between 5 and 10 
  inches with the highest amounts on east facing slopes.

* WHERE...Rocky Mountain National Park and the Medicine Bow Range, 
  and The Mountains of Summit County, the Mosquito Range, and the 
  Indian Peaks.

* WHEN...Until 5 AM MST Thursday.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for Colorado can be obtained by calling 5 1 1 or by going 
to www.cotrip.org

&&

$$

For more information from the National Weather Service, visit 
https://weather.gov/bou

Mensch
334 
WWUS45 KBOU 170958
WSWBOU

URGENT - WINTER WEATHER MESSAGE
National Weather Service Denver CO
258 AM MST Thu Feb 17 2022

COZ035-036-038>041-171100-
/O.CAN.KBOU.WS.W.0003.000000T0000Z-220217T1200Z/
Larimer and Boulder Counties Between 6000 and 9000 Feet-Jefferson
and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-Larimer County
Below 6000 Feet/Northwest Weld County-Boulder And Jefferson
Counties Below 6000 Feet/West Broomfield County-North Douglas
County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County-Elbert/Central and East Douglas
Counties Above 6000 Feet-
Including the cities of Elbert, Westcreek, Arvada, Central City,
Red Feather Lakes, Larkspur, Bailey, Evergreen, Georgetown,
Glendevey, City of Denver, Aurora, Littleton, Brighton, Boulder,
Highlands Ranch, Loveland, Kiowa, Estes Park, Longmont, Fondis,
Denver International Airport, Golden, Parker, Castle Rock,
Lakewood, Fort Collins, Nunn, Idaho Springs, Hereford, and
Nederland
258 AM MST Thu Feb 17 2022

...WINTER STORM WARNING IS CANCELLED...

The main threat of heavy snow has ended. Roads will remain icy and 
snowpacked in some areas through the morning.

$$

COZ033-034-171100-
/O.CAN.KBOU.WW.Y.0010.000000T0000Z-220217T1200Z/
South and East Jackson/Larimer/North and Northeast
Grand/Northwest Boulder Counties Above 9000 Feet-South and
Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear
Creek/Summit/North and West Park Counties Above 9000 Feet-
Including the cities of East Slopes Mosquito Range, Indian Peaks,
Eisenhower Tunnel, Rocky Mountain National Park, East Slopes
Southern Gore Range, Mount Evans, Laramie and Medicine Bow
Mountains, Cameron Pass, Breckenridge, Kenosha Mountains, Winter
Park, Williams Fork Mountains, Willow Creek Pass, Rabbit Ears
Range, and Berthoud Pass
258 AM MST Thu Feb 17 2022

...WINTER WEATHER ADVISORY IS CANCELLED...

The main threat of heavy snow has ended. Roads will remain icy and 
snowpacked in some areas through the morning.

$$

For more information from the National Weather Service, visit 
https://weather.gov/bou

AD

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Feb 15, 8:27 PM MST, 7 hours 5 minutes earlier.

Area forecast discussion, Feb 15, 8:27 PM MST, 7 hours 5 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
827 PM MST Tue Feb 15 2022

.UPDATE...
Issued at 815 PM MST Tue Feb 15 2022

One more quiet night here in Colorado before the weather
turns back wintery later Wednesday. For tonight, still bands of
mid/high level moisture will move over Northern Colorado. A cold
front located over Wyoming poised to slide southward later this
evening and overnight over Northeast Colorado and across the Denver
area around midnight as winds turn north and northeast. Initially
there is not much low level moisture with this feature and only
expect a slow moistening of the airmass later Wednesday morning and
better deepening in the afternoon. Snow still looks to start in the
mountains later tonight and Wednesday morning and further north over
the foothills near the Wyoming border. Overall snow forecast
looks on track with snow spreading over the urban corridor mid to
late afternoon. Will leave the winter storm watch for now but
this looks like a more advisory type event (3-5") over the urban
corridor except for some higher totals right in the foothills/base
of the foothills like Boulder and Golden where 5-8" may be more
common.

&&

.SHORT TERM...(This evening through Wednesday)
Issued at 241 PM MST Tue Feb 15 2022

The almost but not quite cut-off trough that will result in
increasing chances of snow tomorrow moves from southern California
into Arizona between now and tomorrow midday. The trough axis
extends northward into Montana and the central part of the trough
looks to be the strongest part. The central part of the trough
will swing across our area late tomorrow. Before then, southwest
flow ahead of the trough will continue to advect mid-level
moisture into our area, keeping much of the area partly to mostly
cloudy. Tonight's lows in the mountain valleys will be a tad
warmer than previous nights, with lows in the single digits of the
river valleys in Middle Park, teens in North and South Parks, and
also in the Blue River Valley in Summit County. Across the
plains, seasonably cool temperatures are expected with lows in
the 20s. A cold front will move across the plains tonight,
reaching Denver by 11 PM, but the air behind the front isn't
particularly cold nor moist initially.

The trough axis is pretty much overhead Wednesday evening, which is
also about the same time fairly strong QG lift is across our CWA,
though QG lift increases beginning early afternoon. In the
mountains, southwest upslope and good QG lift, coupled with steep
lapse rates above ridge top (>7deg/km) should result in a decent
snow starting first in the northern mountains during the late morning
hours, and spreading south to the rest of the mountains by
midday. Lapse rates as mentioned become favorable with the
arrival of the 700 mb trough this afternoon, as temperatures at
700 mb drop 6-9 degC by evening. Another important factor to the
snowfall generation is the easterly upslope, which increases with
the 700 mb trough by late afternoon. ENE winds 15-20 kts at 700
mb should certainly help snowfall amounts in the evening hours.
Across the plains, snow will begin nearest the WY border with the
arrival of QG forcing around midday. Light snow will spread south
along the I-25 Urban Corridor during the afternoon hours, and
increase in intensity with the arrival of the 700 mb trough during
the evening hours. Instability looks much weaker than last Friday's
storm, but some localized enhancement may occur with steep lapse
rates around 700 mb, but the instability would be quite shallow
with an inversion around 600 mb or so.  Storm total snow amounts
will be discussed below. The heaviest snow (up to an inch an hour)
is likely to occur during the afternoon/evening rush hour, and
for this reason we have hoisted a Winter Storm Watch from 2PM - 5
AM Thursday with the thought of waiting for the next model runs
to decide whether this storm deserves an advisory or a warning.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 241 PM MST Tue Feb 15 2022

An upper through axis is over the CWA Wednesday night with weak
flow aloft. This is followed by northwesterly flow aloft through
Friday night. There is QG ascent for the forecast area through
much of Wednesday night. Weak subsidence is in place Thursday into
Friday evening. Upslope flow is progged all of the Wednesday
night. In fact it is pretty deep; above 600 mb from 06Z to 12Z
Thursday morning. At the surface, the upslope is northeasterly
around 00Z, then it becomes more due- northerly by mid evening
with a reinforcing shot of colder air. From Thursday through
Friday night, more normal diurnal surface wind trends can be
expected.

The majority of snow with the next storm will fall Wednesday
evening. Model trends have been showing slightly more QPF with this
system. Snowfall amounts point to advisory amounts for the Urban
Corridor and foothills at this time.

Moisture is sparse from mid Thursday morning through the evening.
There is some upper level cloudiness to move in later Thursday
night. There is a tad of low level moisture over the mountains
Friday morning. For temperatures, Thursday will be the cold day
with readings a good 10-15 degrees F below seasonal normals.
Friday's highs warm up 4-7 C from Thursday's.

For the later periods, Saturday through Tuesday, weak zonal flow
aloft is in place Saturday and Sunday with increasing southwesterly
flow aloft on Monday.  Models show a decent upper trough move across
the CWA Tuesday and Tuesday night. There is decent upslope
progged late Monday afternoon through Tuesday night along with
with decent QPF.  We'll see.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 815 PM MST Tue Feb 15 2022

Light drainage winds this evening before cold front moves in over
terminals in the 07-08z time frame as winds turn northerly. Not
much low level moisture behind the front and now it appears would
be mid/late morning before we get lower clouds with MVFR cigs
developing. Snow expected to increase late Wednesday afternoon
through the evening. Snowfall at DIA looks to be 3-5 inches with
4-8 inches at APA/BJC.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from Wednesday afternoon through late
Wednesday night for COZ035-036-038>041.

&&

UPDATE...Entrekin
SHORT TERM...Schlatter
LONG TERM....RJK
AVIATION...Entrekin
Hazardous weather outlook, Feb 15, 11:09 AM MST, 16 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1109 AM MST Tue Feb 15 2022

COZ030>051-161815-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1109 AM MST Tue Feb 15 2022

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

It will be dry and mild again today. Winds will be gusty over the
higher terrain through tonight with a few gusts to 50 mph. By
late tonight there will be a chance of light snow west of the
divide.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is a chance of freezing drizzle for parts of the Urban
Corridor and eastern plains especially Wednesday morning.
Precipitation will transition into light to moderate snowfall by
Wednesday evening with the highest amounts located in the
foothills.

Prepare for slick travel conditions. Snowfall amounts will range
from 1 to 5 inches over the plains and 3 to 8 inches in the
mountains and foothills. Dry and warming conditions are expected
for the weekend. Another winter storm is possible later Monday
through Tuesday of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 3:32 AM MSTWinter Weather AdvisoryBOUBoulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more23 hr

Nearby

Winter Storm Warnings in Colorado, 2022Every winter storm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.